To Wellbutrin or Not to Wellbutrin, That is the Question

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
lhp62
Guest
Posts: 3
Joined: Thu Nov 19, 2009 8:16 am
Gender: Female

To Wellbutrin or Not to Wellbutrin, That is the Question

Postby lhp62 » Sat Nov 21, 2009 1:52 pm

Feeling of despair and hopelessness. This is not me. I have never felt like this, ever. I never break down in tears and have eppisodes of endless crying. I live a very active lifestyle and enjoy life. Since I have bee off of Effexor 75mg and taking fluoxatine 20mg, my life has literally turned upside down. Not only am I suffering, but my husband and son are having to to deal with me.
I saw my doctor today and she couldn't believe the difference in me from 5 days ago. I went from a normal, happy, socializing, joyful-happy to be alive individual to this dark, in a funk, can't stop crying crazy person.
She wants me to start Wellbutrin. I am frightened to put anything else into my body after the horrible withdrawals from the Effexor. An attempt to help cope with PMDD has backfired on me. I have tried so many different meds up to this point that I feel like I want to just detox my system and deal with the 1 1/2 to 2 wks of my life each month affected by PMDD. I feel like I have taken the "pharmaceutical bait" hook, line and sinker and now I can't get the hook out.

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: To Wellbutrin or Not to Wellbutrin, That is the Question

Postby Debbie Miller, RN » Sat Dec 19, 2009 2:52 pm

Hello
Since Prozac did not have the desired effect, trying something that has a different action such as Wellbutrin makes sense. I don't see that you have anything to lose since you clearly have problems with your neurotransmitters and need some kind of medicine. I'm afraid trial and error is the typical way we learn what works since each person responds differently and we cannot do blood testing or other testing to determine which medication will work best. I know it requires great patience on your part and that of your family but try to stay with it long enough to see what will work. Stay close to your doctor in case you have more negative effects from the new medication. In some cases you need a combination of medications and it can take a little while to get to the most therapeutic level possible for you individually.

Hang in there! Best wishes
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

cron
advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.